MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT SUREFIT GRD PD: W/O CBL, 100C/S; SUREFIT DISPERSIVE ELECTRODE

CONSOLIDATED MEDICAL EQUIPMENT SUREFIT GRD PD: W/O CBL, 100C/S; SUREFIT DISPERSIVE ELECTRODE
Model Number 410-2200
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Five 410-2200 were received in opened original packaging, the reported catalog and lot numbers were verified.Inspection found that the devices were in fair condition.Inspection also found spots on the gel that appeared slightly discolored and were a bit dry compared to the remaining gel.Testing with a system 7500 esu (c6639) found that the pads acted as expected.There was no indication of burn marks on any of the pads.A review of the manufacturing documents from the dhr/lhr has verified the devices were produced according to current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture.This is the only complaint for this lot of product and event description.A two year review of complaint history revealed that there has been a total of 10 complaints, regarding 10 devices, for this family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4) percent.Per the instructions for use; advises the user to select a well vascularized site in close proximity to the surgical site (anterior arm or thigh is recommended).Avoid placement on bony prominence, skin lesions or folds, tattoos, scars, metal prosthesis or near ecg electrodes and cables.Do not apply where fluid may pool.Also, to reduce the risk of patient burns, the ifu further provides the following additional warnings and precautions: failure to achieve good skin contact by the entire adhesive surface of the dispersive electrode may result in electrosurgical burns or poor electrosurgical performance.Heat applied by thermal blankets or other sources are cumulative with heat produced at the dispersive electrode.Choice of application site removed from other heat sources reduces the risk of patient injury.Power output should be limited to 300 watts for less than 60 second activation intervals in order to minimize the potential for patient burns.Always use the lowest power settings to achieve desired surgical effect.During surgery if patient is repositioned re-inspect dispersive electrode and all connections.Do not re-use or re-locate the dispersive electrode after initial application.Do not open package until ready to apply pad to skin.
 
Event or Problem Description
The conmed sales representative reported on behalf of the user facility that, post radiofrequency procedure, the patient reported a lesion at the site where the 410-2200 pad was placed.The alleged lesion was reported days post procedure and hospital discharge.Immediately post procedure and during recovery, the medical staff did not find or document any lesions on the patient.There were no complications or surgical delays during the procedure.Although multiple attempts have been made, no additional information or photographic evidence of the alleged lesion or patient status has been provided.The reported pad was returned for evaluation and no evidence of its contribution to a patient injury was found.This report is being raised on the basis of a reported patient injury.

Brand Name
SUREFIT GRD PD: W/O CBL, 100C/S
Common Device Name
SUREFIT DISPERSIVE ELECTRODE
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
MDR Report Key7705887
Report Number1320894-2018-00168
Device Sequence Number732547
Product Code GEI
UDI-Device Identifier30653405033855
UDI-Public(01)30653405033855(17)181005(10)201610055
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K120322
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/05/2018
Device Model Number410-2200
Device Catalogue Number410-2200
Device Lot Number201610055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;